Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 12, 2006, 3:06 PM CDT for Henderson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2006, 3:06 PM CDT (20:06 UTC)
- Expired
- Sep 12, 2006, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:14 AM CDT, 11 hours 52 minutes earlier.
Area forecast discussion, Sep 12, 3:14 AM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 314 AM CDT TUE SEP 12 2006 .DISCUSSION... FORECAST FOCUS IN THE SHORT TERM WILL BE CENTERED ON THE POSITION AND INTENSITY OF THE UPPER LOW CURRENTLY OVER SOUTHERN MN AT THE MOMENT. LATEST GOES SOUNDER WATER VAPOR IMAGERY IS SUGGESTING SOME DEEPENING/SLOWING OF THE CLOSED CYCLONIC CIRCULATION. THIS LOW IS PROGGED TO MOVE INTO CENTRAL IA BY 1 PM THIS AFTERNOON AS DEPICTED BY THE UKMET/GFS...AND MANUALLY EXTRAPOLATED BACKWARD FROM THE 00Z WED ECMWF. THE MAIN INFLUENCE DURING THIS TIME FRAME WILL BE AN INCREASE IN DIVERGENCE ALOFT/ATTENDANT MOISTURE CONVERGENCE NEAR THE SURFACE AHEAD OF THE FRONT...MAXIMIZING LIFT OF THE 1.8 INCH PW INTEGRATED DEEP LAYER MOISTURE IN BETWEEN...ACROSS THE WFO PAH FORECAST AREA. THE 03Z/06Z 40KM RUC AND 00Z 40KM GFS NUMERICAL GUIDANCE SEEM TO HAVE A GOOD HANDLE ON THE CONVECTION THROUGH 18Z...AND WERE LEANED ON MORE HEAVILY THAN THE NAM. CURRENT CONVECTION IS VERY SHARPLY IN LINE WITH 06Z RUC GUIDANCE. ALL OF THE MODEL GUIDANCE PICK UP ON THE WEAK CIRCULATION OVER SWRN KS/NWRN OK THIS AM. THE MAIN CONTRIBUTION OF THIS FEATURE WILL BE TO HELP SHARPEN THE TROUGH OVER MO...AS THE UPPER LOW SWINGS FROM IA INTO IL LATER TODAY. THIS SHOULD SHARPEN THE SHEAR AND WIND FIELDS IN THE VICINITY OF THE SURFACE COLD FRONT. THE INITIAL SPC DAY ONE SEVERE WEATHER OUTLOOK HAS EXPANDED THE SLIGHT RISK COVERAGE AREA OVER THE ENTIRE WFO PAH FORECAST AREA TODAY...SOMEWHAT ENLARGED FROM PREVIOUS OUTLOOKS. WHERE SOME CLOUD BREAKS OCCUR NEAR THE FRONT...SOME DAMAGING WINDS MAY BE POSSIBLE AS PARCELS DESCEND TO THE SURFACE. AT THIS TIME...MY INITIAL AREA OF CONCERN WITH RESPECT TO DAMAGING WIND POTENTIAL STRETCHES FROM PERRYVILLE AND DEXTER MO...EWD TO WAYNE CITY AND PADUCAH KY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WHEN INSOLATION IS MAXIMIZED AHEAD OF THE COLD FRONT. BEFORE AND AFTER THAT TIME...HEAVY RAIN SHOULD BE THE PRIMARY WEATHER CONCERN ACROSS WFO PAH FORECAST AREA FOR TODAY. AS THE MAIN LOW MOVES ACROSS IL/WRN IN...WITH THE TROUGH ARCING BACK INTO ERN AR...A DECREASING TREND FOR THUNDERSTORMS SHOULD EXIST INTO THE EVENING AS LOW/MID LEVEL LAPSE RATES BECOME MARGINAL...AS THE LOW/TROUGH BEGINS TO FILL SLIGHTLY. AT THIS TIME...ANTICIPATE AVERAGE QPF VALUES BETWEEN 0.6 AND 0.9 OF AN INCH TODAY IN THE ZONE OF HEAVIEST RAINFALL...MAINLY OVER SERN IL/SWRN IN AND WESTERN KY. I DO NOT PLAN ON ISSUING ANY FLASH FLOOD/FLOOD WATCH FOR THIS CONVECTIVE ACTIVITY TODAY. ANY SIGNIFICANT CONVECTION SHOULD LEAVE THE EASTERN 1/4 OF THE WFO PAH FORECAST AREA BY 03Z WED...WITH ONLY LIGHT PRECIPITATION AMOUNTS EXPECTED THROUGH THE EARLY DAYLIGHT HOURS ON WEDNESDAY. AFTER THAT TIME...AND SLIGHTLY COOLER CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE WORK WEEK. WITH THE EXCEPTION OF THE DIMINISHED DIURNAL TEMPERATURE TRACES DUE TO CLOUDS AND RAIN TODAY THROUGH EARLY WEDNESDAY...I TWEAKED MAX/MIN TEMPERATURES SLIGHTLY ABOVE GFS GUIDANCE NUMBERS...ACCOUNTING FOR THE SLIGHT COOL BIAS. THE NEXT SYSTEM...SLATED FOR NEXT SUNDAY/MONDAY...LOOKS A LITTLE MORE POTENT. I ANTICIPATE SOME SEVERE WEATHER POTENTIAL WITH THE NEXT SYSTEM ALSO. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
Hazardous weather outlook, Sep 12, 12:31 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT TUE SEP 12 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131745- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1231 PM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL CREATE THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EARLY TONIGHT OVER MUCH OF WESTERN KENTUCKY AND ALL OF SOUTHWEST INDIANA. THE GREATEST RISK OF FLOODING WILL BE EAST OF A LINE EXTENDING FROM NEAR BENTON KENTUCKY TO MOUNT CARMEL ILLINOIS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING OVER MOST OF THE QUAD STATE REGION. THE MAIN HAZARD EXPECTED WOULD BE DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY TONIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:53 AM CDT | Flash Flood Watch | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 5 more | 13 hr |
| Sep 12, 5:58 PM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.